Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

I really am confused and scared, please don't pass me by


[on...]

Recommended Posts

I won't repeat my story.  It's in Introductions and current status in my signature. EXCEPT, I haven't started my taper from Klonopin yet.  My scale arrived from Amazon and I just sent it back, as it arrived damaged, the display was cracked.  I didn't ask for a replacement, just refund, as I'm not sure if I'll proceed.

 

I have reduced my Ambien from 10mg a night, to 7.5mg and holding.  (It being it's own issue)

 

And so, here's why I'm posting this here.  When I first found BB, I was excited and eager to learn.  But, the more I've read, the more scared, concerned and fearful I've become of the possibility of a living hell, time frame unknown, from months to years!

 

Please, I know many of you have had success and now feel free, alive, etc. And there is great support here.  But, it doesn't take away the horrible feeling of dread I'm feeling.

 

Are there success stories (I've read many here, but full of long horrible things), that have been relatively smooth, using slow, tapering, as I thought I'd use?  I'm not sure how to ask exactly what I am feeling, but I think you understand. 

 

Your thoughts, knowledge and prayers are so much appreciated.

Link to comment
Share on other sites

Before I knew about kindling I was able to cold-turkey benzos many times with no issues. Well, since I was so ignorant I always returned to them instead of staying off (I used them as a sleeping aid). Last two times I had to taper, but my tapers were fine, I didn't even know that you were supposed to feel crappy during the taper. It's not like I felt any different during the taper compared to when I held the dose. And I tapered fairly fast to boot. Well, fast-forward a few months and I start taking amitriptyline as a sleep aid. Well, it did the opposite, it gave me myclonus and persistant insomnia lasting days. I freaked out and took rescues dose of diazepam. These rescue doses have given me horrible withdrawals. So, don't be afraid of taper. Of course, everyone is different, but if you taper slowly enough you should feel tolerable (e.g. by cutting 2.5% out of the total dose per every week or two, it adds up to 10% per every month or two). Also, in my experience one should avoid any adjuvant drugs. Even drugs that have been well tolerated before the withdrawal can work unpredictably during the withdrawal and can backfire and ruin the withdrawal (like amitriptyline did for me, now I'm constantly tempted to reinstate, and if I knew that it would work I already would have). One also doesn't need any supplements, but if you find a cocktail of supplements that works for you, and makes you feel better good for you! And finally, once you're off, you're off, one should at all costs avoid benzos / Z-drugs, alcohol and other GABAergic agents.
Link to comment
Share on other sites

So, my story is this. It's been very hard but doable. I feel a lot of discomfort and symptoms for the first week after a cut. The second week I feel bad from mental symptoms, that's usually the worst part for me. I'll have memory loss and become very fearful and obsessive. Usually the windows start after two weeks and I start to have days where I feel almost normal. Then I wait another two weeks until I feel strong enough to cut again.

 

This time I am waiting two months on my doctors advice because I had a rough cut in August. But, I'm doing pretty good and feeling hopeful. You can see in my signature that I've been pretty steady in my reductions of the drug and even though I still have a few months to go, I'm hopeful about it.

 

I've been tapering for nine months so far and I'm okay with the fact that it's a slow and steady process. 

Link to comment
Share on other sites

Nitro.  My psychiatrist is very supportive, but I'm not sure that she knows how slow tapers should\could be.  We had tried cutting weekly for 2-3 weeks by 25%, then 25% more 2-3 times a week.  It didn't work well and she said that she could get it compounded as liquid and go slower.  But, at the time, I said, well maybe I've needed something for GAD all my life and needed to stay on the Klonopin and she agreed.  Hence the .5  mg two times a day for this period of time.  I guess I could discuss the slow taper I mentioned with her, using scale, time etc.  I'm afraid that her answer could be wanting me to cross over to another med I'd have to get off.  But, I guess if you don't ask, then you'd never know.  Also, I had asked her about using CBD, the first time and she was very much against that.  I have heard good things about using it, but I'm not sure how she'd feel and how it would affect her support.  Or if I should even try the CBD.

 

Pacenik, thanks for your thoughts.  I agree with you.  Which also has me wondering about the CBD.

 

Then there's the Ambien issue.  Not sure what comes first, the chicken or the egg.  Kinda think Klonopin first, hold Ambien where it is, to assist with sleep during the Klonopin taper, but I have gotten mixed messages (or not many replies to a post I put in Z support).

 

Maybe another reason to talk to my psychiatrist?

 

SRR, thank you, just saw your reply, as I was typing this.  May I ask what method you're using to do the taper? More hope (for you and me)!

 

I'd love to hear from others, regarding a slow calculated taper and their minimized wd symptoms, etc.  It sure would give me more confidence!

 

I am going to re-order my Gem-20 scale today.

 

Thanks everyone.  Hope to hear more thoughts from folks here at BB!

Link to comment
Share on other sites

Oneday3693

 

I totally get what you are saying

 

The first part of my taper from 2 mg Ativan to 0.75mg went very smoothly with virtually no symptoms at all. 

I waited until recently to continue tapering and my symptoms are definitely tougher but I have learned many coping skills from this site that have really helped me understand the process. I was reading many posts on here that scared me but I had to make myself stop and only read ones with subject lines that I though applied to my situation

 

  Take the good things you can from here and I suggest to limit the time you read all the scary withdrawal posts.

Those wonderful folks on here that have already been through those kind of WD symptoms will address and assist those issues.

 

:) :) :)

 

 

Link to comment
Share on other sites

I am just cutting my pills. Nothing fancy. I went way too fast in the beginning and then tried to stick with the 10 percent rule but now I'm cutting a bit more than that so I can cut my pills in half rather than weigh them. I cut .25 into .125s.
Link to comment
Share on other sites

×
×
  • Create New...